Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 48, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 14, 1997, 5:39 PM MDT for Baca County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 5:39 PM MDT (23:39 UTC)
- Expired
- Jun 14, 1997, 6:40 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Baca County, CO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 142340 RRA SVRPUB COC009-150040- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT SAT JUN 14 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN BACA COUNTY IN SOUTHEASTERN COLORADO * UNTIL 640 PM MDT * SOME LOCATIONS AFFECTED HIGHWAY 287/385 IN SOUTHERN BACA COUNTY THROUGH 640 PM CAMPO BY 6 PM * AT 538 PM RADAR SHOWED A SEVERE STORM 10 MILES SOUTH OF CAMPO MOVING NORTH AT 30 MPH. A\T THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. REMEMBER...SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:21 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 14, 1:21 PM MDT, 4 hours 18 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 121 PM MDT SAT JUN 14 1997 ATMOSPHERE ACROSS SE FOOTHILLS/PLAINS LOOKS PRIMED FOR SEVERE THUNDERSTORMS THIS AFTN/EVNG. DEWPOINTS ARE IN THE UPPER 50S TO NEAR 60 WITH BRISK SURFACE WINDS FROM THE SOUTH AT 15KTS. GDA PROFILER SHOWS LOW LEVEL SOUTH WINDS IN 20-30 RANGE WITH SSW WINDS ABOUT 30 KTS AT 700 MB. SATELLITE/WSR-88D ALREADY SHOWING CONVECTION FIRING ALONG SRN FOOTHILLS FROM NEAR WALSENBURG TO WEST OF TRINIDAD. APPROACH OF SHORTWAVE OVER NEW MEXICO WILL AID UPWARD VERTICAL MOTION. WITH PLENTY OF ENERGY AVAILABLE FOR STORMS FROM CAPE AS SEEN ON ETA DATA...WILL LIKELY GO WITH SCATTERED THUNDERSTORMS THIS EVENING WITH MENTION OF SEVERE IN SE ZONES. BELIEVE MOST STORMS WILL END BY MIDNIGHT SO WILL KEEP TIMING IN EVENING. COULD SEE A FEW SUPERCELLS AS WIND PROFILE BECOMING MORE FAVORABLE WITH MID LEVEL WINDS INCREASING. BELIEVE HEAVY RAIN THREAT WILL BE MINIMIZED SOMEWHAT AS STORMS SHOULD BE BRISK IN MOVEMENT TO NORTH OR NORTHEAST. GUIDANCE MINS LOOK OK. SR
In the hours before
Special weather statement, Jun 14, 3:32 PM MDT, 2 hours 7 minutes before
COZ078-142220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT SAT JUN 14 1997 ...STRONG THUNDERSTORM OVER EASTERN KIOWA COUNTY... A STRONG THUNDERSTORM...BRINING HAIL UP TO 1/2 INCH DIAMETER... HEAVY RAIN...AND GUSTY WINDS...WILL MOVE OVER HIGHWAY 385 NORTH OF SHERIDAN LAKE THROUGH 400 PM. AT 320 PM THE STORM WAS ABOUT 5 MILES NORTH OF SHERIDAN LAKE MOVING NORTHEAST AT 20 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR KIOWA COUNTY UNTIL 8PM. WOLYN
Special weather statement, Jun 14, 3:40 PM MDT, 1 hour 59 minutes before
COZ072-142245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT SAT JUN 14 1997 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHEASTERN EL PASO COUNTY... STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEASTERN EL PASO COUNTY THROUGH 430 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. AT 338 PM...WEATEHR SERVICE DOPPLER RADAR INDICATED THE STRONGEST STORM 4 MILES NORTH OF CALHAN. ANOTHER STORM WAS LOCATED 6 MILES SOUTHWEST OF CALAHAN. BOTH STORMS WERE MOVING TO THE NORTH AT 20 MPH. A TORNADO IS IN EFFECT UNTIL 9 PM. MOORE
Special weather statement, Jun 14, 3:40 PM MDT, 1 hour 59 minutes before
COZ072-142245- SPECIAL WEATHER STATEMENT...CORRECTION... NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT SAT JUN 14 1997 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHEASTERN EL PASO COUNTY... STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEASTERN EL PASO COUNTY THROUGH 430 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. AT 338 PM...WEATEHR SERVICE DOPPLER RADAR INDICATED THE STRONGEST STORM 4 MILES NORTH OF CALHAN. ANOTHER STORM WAS LOCATED 6 MILES SOUTHWEST OF CALHAN. BOTH STORMS WERE MOVING TO THE NORTH AT 20 MPH. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. MOORE
Special weather statement, Jun 14, 3:41 PM MDT, 1 hour 58 minutes before
COZ072-142245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT SAT JUN 14 1997 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHEASTERN EL PASO COUNTY... STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEASTERN EL PASO COUNTY THROUGH 430 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. AT 338 PM...WEATEHR SERVICE DOPPLER RADAR INDICATED THE STRONGEST STORM 4 MILES NORTH OF CALHAN. ANOTHER STORM WAS LOCATED 6 MILES SOUTHWEST OF CALAHAN. BOTH STORMS WERE MOVING TO THE NORTH AT 20 MPH. A TORNADO IS IN EFFECT UNTIL 9 PM. MOORE
Special weather statement, Jun 14, 3:43 PM MDT, 1 hour 56 minutes before
COZ072-142245- SPECIAL WEATHER STATEMENT...CORRECTION... NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT SAT JUN 14 1997 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHEASTERN EL PASO COUNTY... STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEASTERN EL PASO COUNTY THROUGH 430 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. AT 338 PM...WEATEHR SERVICE DOPPLER RADAR INDICATED THE STRONGEST STORM 4 MILES NORTH OF CALHAN. ANOTHER STORM WAS LOCATED 6 MILES SOUTHWEST OF CALHAN. BOTH STORMS WERE MOVING TO THE NORTH AT 20 MPH. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. MOORE
Special weather statement, Jun 14, 4:36 PM MDT, 1 hour 3 minutes before
COZ071-072-142340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 436 PM MDT SAT JUN 14 1997 ...THUNDERSTORMS DEVELOPING OVER COLORADO SPRINGS... THUNDERSTORMS WILL DEVELOP AND CROSS OVER COLORADO SPRINGS THROUGH 530 PM...PRODUCING 1/4 TO 1/2 INCH DIAMETER HAIL...BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS TO 45 MPH...AND FREQUENT LIGHTNING. AT 433 PM...WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER COLORADO SPRINGS...MOVING TO THE NORTH AT 15 MPH. AT 427 PM...A HAM RADIO OPERATOR REPORTED PEA-SIZED HAIL IN BRIARGATE IN COLORADO SPRINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:01 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 49 min |
| Jun 13, 6:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 13, 6:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 13, 7:05 PM MDT | Tornado Warning | PUB | El Paso | 35 min |
| Jun 13, 8:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Jun 13, 9:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jun 13, 10:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 13, 11:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 59 min |
| Jun 13, 11:44 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jun 14, 1:03 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 62 min |
| Jun 14, 2:15 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.